MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R; KNEE CEMENTED TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R; KNEE CEMENTED TIBIAL TRAY
Model Number 02.12.T3I4R
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16.04.2021: lot 155154: (b)(4) items manufactured and released on 25-may-2016.Expiration date: 01-12-2020.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other reported event since 2017.Clinical evaluation performed by medacta medical affairs director: 3 years after primary cemented tka the tibial plateau gets loose.It appears to be a case of idiopathic aseptic loosening, which is a possible adverse event following tka.The causes remain often undetermined, and also in this case we do not have enough information to draw a final conclusion.Visual inspection performed by medacta r&d manager: revision surgery of a gmk sphere implant after 2 years and 3 months from primary due to tibial subsidence.Tibial baseplate and insert have been removed and sent to medacta for inspection.No residual cement can be seen on the explanted tibia component.Cement most likely remained adherent to the bone and/or was removed during washing of the component after explantation.Some scratches can be seen on the medial distal edge of the component most likely caused during the detachment of the component from the bone.From visual inspection there is no evidence that the event was related to a faulty device.
 
Event or Problem Description
Revision surgery 3 years and 3 months after the primary for tibial plateau subsidence.The surgeon revised successfully the tibial components.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R
Common Device Name
KNEE CEMENTED TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11770222
Report Number3005180920-2021-00354
Device Sequence Number14334409
Product Code JWH
UDI-Device Identifier07630030827143
UDI-Public07630030827143
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model Number02.12.T3I4R
Device Catalogue Number02.12.T3I4R
Device Lot Number155154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2021
Initial Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight89